MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Catalog Number S-60-060-120-P6
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4: the udi is unknown because the part/lot number were not provided.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.The additional steelcore 18 device referenced in b5 is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a lesion in the superficial femoral artery (sfa).The supera self-expanding stent system (sess) was attempted to be advanced onto the steelcore 18 guide wire when the stent system got stuck and sheared the guide wire causing the guide wire to peel.The devices were removed as a single unit.There was nothing left in the patient.Another steelcore guide wire and supera stent were used to complete the procedure.There was no adverse patient effect and there was no clinically significant delay in the procedure.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It is possible that the devices were not coaxially aligned and/or a buildup/coagulation of blood/contrast on the guide wire resulted in the reported difficult to advance and difficult to remove; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.There is no indication of a product quality issue with respect to manufacture, design or labeling.D4 - catalog # and lot # updated.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported difficult to advance and the reported difficult to remove were able to be confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely that interaction with the steelcore 18 guide wire resulted in compromising the guidewire flush port; thus resulting in the reported difficult to advance and the reported difficult to remove.Inadvertent mishandling resulted in the noted shaft kink likely causing/contributing to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design or labeling.D9- device available for evaluation updated from ¿no¿ to ¿yes¿.H3 - device returned to mfg? updated from ¿no¿ to ¿yes¿.H6 - type of investigation code 4115 removed; investigation findings code 213 removed; investigation conclusions code 67 removed.Component code 525 added; type of investigation code 10 added; investigation findings code 114 added; investigation conclusions code 4311 added.H10 - additional mfg narrative: revised.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17453953
Report Number2024168-2023-08437
Device Sequence Number7269917
Product Code NIP
UDI-Device Identifier08717648211805
UDI-Public08717648211805
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Catalogue NumberS-60-060-120-P6
Device Lot Number1123061
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/17/2023
Supplement Date Received by Manufacturer08/08/2023
12/08/2023
Initial Report FDA Received Date08/03/2023
Supplement Report FDA Received Date08/22/2023
12/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STEELCORE GUIDE WIRE
Patient SexUnknown